MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. URETERO-RENO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. URETERO-RENO VIDEOSCOPE
Model Number URF-V
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, since the device was not returned to olympus for evaluation the reported event was not confirmed.Therefore, the root cause could not be determined.The event can be detected by following the instructions for use which state: "inspection of the bending mechanism." olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during a transurethral ureteroscopy for the removal of left ureteral stent, (holmium laser lithotripsy for left kidney stones under ureteroscopy, and placement of the left ureteral stent tube) procedure, the uterorenovideoscope control knob was found to be malfunctioning.It was not possible to control the direction of the knob and surgery could not be continued.As such another set of ureteroscope was connected and surgery was continued and completed.The procedure was delayed by 2-3 hours.The patient's vital signs were closely monitored during the process.The patient was not affected or harmed and has been discharged from the hospital.

Brand Name
URETERO-RENO VIDEOSCOPE
Common Device Name
URETERO-RENO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20330562
Report Number3002808148-2024-09367
Device Sequence Number15423326
Product Code FGB
UDI-Device Identifier04953170340321
UDI-Public04953170340321
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072957
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberURF-V
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date09/29/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/24/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown